68548members
360554posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Steriods

4 REPLIES 4
Highlighted
Member

Re: Steriods

Hi,kavir,yes,I agree with bev it's the steroids. I've just had coffee with my friend who is on them for a different form of cancer and she was just saying about her weight and not sleeping at nights. She says she's always hungry and hyper with them.
Huge hugs,Helen xxxxx
Highlighted
Member

Re: Steriods

Hi Bevlaar,

 

Thank you for your reply. Its good to know I am not the only one feeling like this. Unfortunately, I am on weekly chemo and long term so will have to talk to my oncologist. What agony just wanting to eat all the time!!

Highlighted
Member

Re: Steriods

Hi kavir. Yes its definitely the steroids! I was on dexamethasone for just 2 weeks a month ago and gained 9lb in those 2 weeks,   I ate constantly...day and night. About an hour after eating,  even though I felt full and my stomach looked huge, my brain was telling me I was starving! They also kept me wide awake every night and hyper during the day. 

How long are you on them for? If its long term perhaps they can change them if the side effects are too much.

Love Bev xxx

Highlighted
Member

Re: Steriods

Hi kavir

 

If you would like to talk things through whilst you are waiting for the other users to reply please don't hesitate to give the BCC helpline a call on 0808 800 6000. Here you share your thoughts with a member of staff who will offer you a listening ear as well as support and information.  Lines are open weekdays 9 to 5pm and Saturday 10 to 2pm.

 

Best wishes Sam, BCC Facilitator 

Highlighted
Member

Steriods

Can anyone help? I had my first weekly chemo on Monday - Tax & Avastin. I am generally ok - tired but no vomiting. Today i have had hunger pangs all day - really severe no matter how much I eat and if I don't eat I feel really weak. I am guessing it is the steriods. Any advice on how to get through this?

 

Thanks.